Search the Community
Showing results for tags 'tramadol'.
This was in our paper today. NOTE THIS IS A HUMAN SIDE EFFECT, and a rare one at that, though it seems to me it could be something that could occur in dogs, as well. Tramadol, in general, is touted as a safe pain reliever, but we have seen several dogs here on GT who have had issues with it. Just something to consider, especially for our senior dogs. THE PEOPLE’S PHARMACY Hallucinations from pain meds a concern By Joe and Teresa Graedon Q: I was recently prescribed tramadol for pain from a bad hip. I ended up with hallucinations; ghostlike people were floating along next to my shoulder. I thought I was going crazy, and I think my doctor agreed. He said tramadol is a very safe pain medication. Have you heard of anyone else experiencing hallucinations on this drug? A: Hallucinations are not mentioned in the official prescribing information for tramadol, though they have been reported when people stop taking tramadol suddenly. More than 10 years ago, auditory hallucinations were traced to tramadol in a case report (BMJ, Dec. 23-30, 2000). We also are concerned about a rare but serious side effect of tramadol. A review of medical records in the U.K. revealed that people taking tramadol were almost three times more likely than others to end up in the hospital with dangerously low blood sugar (JAMA Internal Medicine online, Dec. 8, 2014). The risk is low, but it is one that both doctors and patients should be aware of. Symptoms may include confusion, dizziness, headache, sweating, weaknessand poor coordination.